MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Failure analysis conclusion: the oad was returned to csi for analysis with the guide wire stuck in the driveshaft.Visual examination indicated that the cause of the stuck oad was that the spring tip of the viperwire had been spun over, which resulted in distal coil and support ribbon fractures.Fragments of the fractured spring tip coils and proximal solder bond were found inside the driveshaft filars and tip bushing section.Scanning electron microscopy analysis of the guide wire spring tip identified severe axial mechanical damage on the proximal solder bond lodged within the tip bushing.The extent of mechanical damage was beyond the damage typically seen after a driveshaft is spun over the spring tip.It is hypothesized that the driveshaft made contact with the spring tip multiple times until the fragmentation occurred.Therefore, the complaint of the device becoming stuck on the guidewire is a result of spinning the driveshaft into the guidewire spring tip.At the conclusion of the failure analysis investigation the stuck-on-wire event was confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.Prior to distribution the device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
The original event indicated the diamondback peripheral orbital atherectomy device became stuck on the viperwire during the procedure.The oad and wire were removed together and the vessel was re-wired.The procedure was completed successfully.Device analysis revealed that device fractures had also occurred.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8298346
Report Number3004742232-2019-00044
Device Sequence Number16630928
Product Code MCW
UDI-Device Identifier10852528005237
UDI-Public(01)10852528005237(17)200930(10)242387
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberDBP-150SOLID145
Device Catalogue NumberDBP-150SOLID145
Device Lot Number242387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2019
Initial Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1